Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is 0.5mg of Xanax equal to 5mg of Valium?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Mon, 19 Oct 2015 in Mental Health
Question: i have been on 6-8 mgs of xanax for about a month and i am trying to taper off onto valium, i have about 150 5 mg valium and 30 2 mg xanax. can you help me figure this out so i wont have siezures?
doctor
Answered by Dr. Shubham Mehta 6 hours later
Brief Answer:
0.5mg xanax is equivalent to 5mg valium.

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

0.5mgxanax is equivalent to 5mg of valium. So, the the dose can be substituted accordingly.

You are taking 6-8mg ofxanax daily. This is equivalent to 60-80mg of valium daily.

You can reduce xanax by 2mg each day and shift to valium and increase 20mg each day.
Or you can reduce xanax half tablet each day and shift to two tablets valium each day and increasing subsequently.

Or you can completely shift to 60-80mg of valium taken in divided doses.

Kindly keep your doctor informed about this.

Hope this helps.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 22 minutes later
I would actually like to get down to taking just 5mg valium three times per day, how would i best go about that as quickly as possible?

I really just want to taper it down to 5 mg three times a day as quickly and painlessly as possible
doctor
Answered by Dr. Shubham Mehta 13 hours later
Brief Answer:
shift to valium, consider gradual dose reduction.

Detailed Answer:
In my opinion, the best strategy would be to shift to valium straight away in equivalent doses.

6mg xanax is equivalent to 60mg valium.

You can then reduce 5mg valium after every three days.

This should not cause any problem. You can keep observing how your body reacts to this. If the withdrawals are intolerable, you can consider a more gradual dose reduction.

Kindly keep your doctor informed about this as his supervision is must.

Hope this helps.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Valium

doctor1 MD

Hello my niece is having a lot of trouble at the moment. Last year she had a operation on her back called Spinal Fusion and once that healed she was pain free and medication free. About 2 weeks ago she began showing these symptoms: Severe lower back pain Loss of feeling and sensation in right leg - unable to weight bare on it at all. She says that her leg feels heavy. Pain up her spine which feels like it s a stinging sensation to touch. In the last week, obviously due to all of the pain she is really fatigued and decreased appetite. Her current medications are Oxycodone (Endone), Panadol, Brufen and last night commenced on Valium. They have done xrays of her back, cts and mri of back, and mri of her brain, and lumbar puncture, and copious amounts of blood tests. I realise that you wont know the results of those tests, but they are still saying that they have no idea what is going on. Please can you help. Adele

doctor1 MD

tested positive for hep-c,no antibodies for hep-b..have diverticulitis,back surgery w/orif+fusion(methadone,dilaudid,valium for pain by specialist)..have had polyps both vagina+colon,ectopic rupture-resulting:no children..am now 59,finished menopause..24 hr caregiver for my whlchr.bound husband,am very stressed,exhausted+now am nauseous,bloated,gas-filled,am vomiting stringy mucous,tongue is yellow coated..constipation w/hemmorhoids,blood+pus in stool..feeling overall sicker than I ever have,short-tempered,can t sleep,anxious..guess that s about it..don t have the time to see numerous drs. for myself now,concentrating on husband whose renal function has dropped to 26%,diabetic on insulin,etc...actually now that I typed this I realize I either make the time or don t..sorry for wasting yours

doctor1 MD

Cocktail after Ministroke Hate taking Drugs Which are incompatible please?Coversal (High BP) 10 mg Centyl 2.5 mg (5 mg?) Aspirin 60 mg Lipitor 40 mg!!!!!!! Valium 2/4 mg (Sleeping) Paracetemol 0.5g (Pain) Any definitive natural food substitutes? Ron Age 80 Zoologist

doctor1 MD

I ve been in the hospital for the past week and a half for rectal spasms, but still have them and the doctors don t know why. They have given me visteral and valium but no cure! What can I do? The valium and/or the visteral gave me hallucinations and shakes. YYYY@YYYY

doctor1 MD

Hi, this morning inwas suddenly dizzy and resally sweaty. And ive been blurry ever since and had a sore tummy and been in and out of anxiety breathlessnes. Still a little bit dizzy. Wondering if this is from valium as i take 1 gram at night or...

doctor1 MD

HI I AM A VERY FIT AND HEALTHLY 55 YR OLD DANCER. I AM HAVING EXTREMELY SEVERE MUSCLE SPASMS. EVERY FEW DAYS THEY CHANGE POSITIONS. BEHIND MY RIGHT SHOULDER BLADE TO LEFT TO RIGHT HIP AND THEN LEFT HIP. MORNING IS BARABLE AFTER I STRUGGLE FOR THE...

doctor1 MD

Hey I just took 260mg of Prozac and 100-150 (can't recall) mg of valium during a panic attack . Will I be fine?